Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 9, 2018, 7:10 PM CDT for Reeves County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 9, 2018, 8:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 165 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2815 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366
WUUS54 KMAF 100010
SVRMAF
TXC389-100115-
/O.NEW.KMAF.SV.W.0133.180610T0010Z-180610T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
710 PM CDT SAT JUN 9 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Reeves County in southwestern Texas...
* Until 815 PM CDT.
* At 709 PM CDT, a severe thunderstorm was located over Saragosa, or
22 miles southeast of Toyah, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saragosa and Verhalen.
This includes the following highways...
Interstate 10 between mile markers 209 and 221.
Interstate 20 between mile markers 9 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3098 10349 3091 10359 3119 10398 3134 10349
TIME...MOT...LOC 0009Z 149DEG 13KT 3102 10364
HAIL...1.25IN
WIND...60MPH
$$
671 follow-up statement
023
WWUS54 KMAF 100041
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
741 PM CDT SAT JUN 9 2018
TXC389-100115-
/O.CON.KMAF.SV.W.0133.000000T0000Z-180610T0115Z/
Reeves TX-
741 PM CDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN REEVES COUNTY...
At 740 PM CDT, a severe thunderstorm was located 12 miles northeast
of Saragosa, or 15 miles southeast of Toyah, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Saragosa and Verhalen.
This includes the following highways...
Interstate 10 between mile markers 209 and 221.
Interstate 20 between mile markers 9 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3098 10349 3091 10359 3119 10398 3134 10349
TIME...MOT...LOC 0040Z 197DEG 22KT 3119 10358
HAIL...1.00IN
WIND...60MPH
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:30 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 9, 6:30 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 630 PM CDT Sat Jun 9 2018 .DISCUSSION... Please see 00Z aviation discussion below. && .AVIATION... A few thunderstorms are present in the vicinity of CNM and may effect the terminal thru 03Z. Confidence to include -TSRA at PEQ and HOB is too low, but will amend if necessary. Otherwise gusty SE winds will diminish this evening with VFR conditions prevailing throughout the remainder of the forecast period. && .PREV DISCUSSION... /issued 224 PM CDT Sat Jun 9 2018/ DISCUSSION... An upper ridge is over the central part of the country with westerly flow the CWA. South to southeast surface winds will continue to bring in low-level moisture. Surface CAPE values are expected to be 1,000-2,000 J/kg this afternoon but 0-6 km wind shear will only be 20-25 kts. Expect showers and thunderstorms to develop across mainly the higher terrain this afternoon although hi-res models are also showing development across the northwestern Permian Basin. A strong to severe storm or two cannot be ruled out today but expect storms will not be as intense as the past couple of days. Temperatures today will be similar to yesterday although a degree or two cooler. Conditions on Sunday will be very similar to today except that storm coverage is expected to be more expansive with stronger storms. Storms will likely develop initially across the higher terrain and southeast New Mexico plains then spread into the Permian Basin Sunday evening. CAPE values of 1000-2000 J/kg along with 0-6 km wind shear of up to 30-40 kts will be across portions of the area during the late afternoon. Given these conditions, some storms could be strong to severe. An upper trough that was over the Pacific Northwest begins to move over the Northern Plains on Monday. This will result in a flattened upper ridge over the region through mid- week next week. Temperatures will warm back up into the triple digits on Monday across much of the area as 850 mb temperatures warm. Temperatures are then expected to cool mostly into the mid to upper 90s through the end of next week. The upper ridge builds over the region beginning mid to late next week. Expect dry conditions for most of the area in the extended with perhaps a slight chance of convection for western and southern portions of the area. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 95 73 102 / 0 10 20 10 Carlsbad 70 95 68 103 / 20 20 10 10 Dryden 75 96 75 99 / 10 20 20 10 Fort Stockton 72 94 71 102 / 10 20 20 10 Guadalupe Pass 67 90 67 95 / 30 20 10 10 Hobbs 69 92 66 100 / 10 20 20 10 Marfa 62 88 59 95 / 30 30 20 10 Midland Intl Airport 73 95 73 102 / 0 10 20 10 Odessa 73 95 73 102 / 0 10 20 10 Wink 72 97 71 104 / 10 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 24
Hazardous weather outlook, Jun 9, 2:08 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 208 PM CDT Sat Jun 9 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 208 PM CDT Sat Jun 9 2018 /108 PM MDT Sat Jun 9 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible into the evening across Southeast New Mexico and the Guadalupe Mountains south to the Davis Mountains and Marfa Plateau. A few storms may become strong capable of producing gusty wind, hail, brief heavy rain and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered storms will be possible Sunday, especially from the Davis Mountains and Marfa Plateau into the Guadalupe Mountains but also across Southeast New Mexico and the Permian Basin. Some strong to severe storms are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 9, 3:33 PM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
333 PM CDT SAT JUN 9 2018
TXZ079-080-092115-
Presidio Valley TX-Marfa Plateau TX-
333 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PRESIDIO COUNTY
UNTIL 415 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Candelaria. This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Candelaria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3043 10458 3027 10429 3002 10463 3013 10470
3014 10469 3018 10469 3022 10471 3023 10471
3026 10473 3026 10475 3027 10475 3028 10476
TIME...MOT...LOC 2033Z 054DEG 4KT 3024 10452
67Special weather statement, Jun 9, 6:25 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 625 PM CDT SAT JUN 9 2018 TXZ058-074-075-100015- Pecos TX-Reeves County and Upper Trans Pecos TX- Davis/Apache Mountains Area TX- 625 PM CDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...SOUTH CENTRAL REEVES AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 715 PM CDT... At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Balmorhea Lake, or 20 miles northeast of Fort Davis. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of western Pecos... south central Reeves and east central Jeff Davis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3073 10352 3071 10376 3092 10377 3089 10348 TIME...MOT...LOC 2325Z 180DEG 0KT 3080 10365 67
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:10 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves | 3 hr |
| Jun 9, 7:56 PM CDT | Areal Flood Advisory | MAF | Andrews, Winkler | 3 hr |
| Jun 9, 8:01 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 9, 9:35 PM CDT | Special Weather Statement | MAF | Loving | 55 min |
| Jun 9, 9:54 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 66 min |
| Jun 9, 9:58 PM CDT | Special Weather Statement | MAF | 62 min | |
| Jun 9, 10:18 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves | 3 hr |
| Jun 10, 1:45 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| Jun 10, 2:31 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Jun 10, 3:29 PM CDT | Special Weather Statement | MAF | Terrell | 46 min |
| Jun 10, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 65 min |
| Jun 10, 4:46 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jun 10, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 13 min |
| Jun 10, 6:08 PM CDT | Special Weather Statement | MAF | Terrell | 67 min |
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.